Can 150 mg of Zoloft be too much? I am getting scared.
I was recently upped to 150mg of zoloft. I had my first every anxiety attack ever and then became very depressed. My doctor put me on 30mg of lexapro for six weeks and I seemed to be getting worse. He had me switch to 100mg of zoloft for a week and then increase to 150mg. Since I've been at 150mg, I have felt very tired and more anxious at the same time. It has been causing me to take xanax again after almost stopping. I was down to less than 0.5mg per day. Now I'm back to 1.0 to 1.5mg per day for the anxiety. Obviously, I don't like taking xanax because of the addiction potential. This mess is beginning to scare me. I'm afraid I'm never going to get better. Can you help?
I'm in the boat with you about xanax, but it can help get you through the first month of new medication. Who is prescribing your medication, family med doctor or psychiatrist?? I do know there are a lot medications to try, and a psychiatrist specializes in these drugs. So maybe try that route. Don't be afraid to try something new, just remember it may take a month for thay medication to make you feel better, and that's where the helper xanax comes in. Good Luck! Feel free to drop me a line.
I went to see a psychiatrist. He asked me a few questions and said "take these perscriptions". He didn't spend much time and seem to concernced. I guess he sees lots of people who think they are dying from anxiety, so it was old hat to him. Sure is a horrible and scary feeling when you've never gone through it before. Not something I would wish on my worst enemy. Thanks again.
Just remember we all react to medications in different ways, but in my experience with Zoloft, I was a little more on edge when I first started taking it for about a month or so. Whenever you start, stop, or adjust dosage, there seems to be an adjustment period in my opinion, but I have had a good experience with it after being EXTREMELY against it. I believe medications like Zoloft are very effective when combined with talk therapy and it is usally prescribed from 50-200 mg, so you are by know means taking too much in my opinion...keep us posted!
Thanks cj. I talked to my psychiatrist this morning. He gave me a different story than the on call psychiatrist that changed my medication. He said basically what you said, that every change can make a difference and react differently for everyone. I just want it to end. I guess I'll just have to be patient. Thanks again.
Not a problem; just remember that these can affect us all in different ways, because we are different (which is great because then we'd be robots and I guess that is for a different forum:)). For me, patience was key when I started Zoloft, but if the side effects are really bothersome and they don't go away, just keep working with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.